Wildfire, Hutchinson
- When
- February 18, 1:50 PM CST to 8:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Turkey Track Wildfire began on February 18, 2014 in Hutchinson county on the Turkey Track Ranch around 1350CST about seventeen miles east northeast of Stinnett Texas. The large wildfire consumed an estimated six hundred acres which threatened four homes and ten other structures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Turkey Track Wildfire began on February 18, 2014 in Hutchinson county on the Turkey Track Ranch around 1350CST about seventeen miles east northeast of Stinnett Texas. The large wildfire consumed an estimated six hundred acres which threatened four homes and ten other structures. However, no structures were damaged or lost. There were also no reports of injuries or fatalities but there was one near miss. The cause of the wildfire was determined to be from downed power lines. A total of thirteen fire departments and other fire agencies responded to the wildfire including the National Park Service, personnel from the Crutch Ranch and the Big Creek Ranch, a Texas Department of Public Safety helicopter, a privately owned helicopter which spotted for the fire fighters and a third helicopter which performed water drops along with crews from Spearman, Gruver, Skellytown, Stinnett, Fritch and Borger. The wildfire was contained around 2000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 18, 1:39 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 139 PM CST TUE FEB 18 2014 .DISCUSSION... NEXT COLD FRONT TO PUSH THROUGH THE PANHANDLES LATER TODAY AND THIS EVENING SHIFTING THE WINDS AROUND TO THE NORTHEAST BRIEFLY TONIGHT. SOUTHERLY WINDS THEN RETURN ON WEDNESDAY AHEAD OF THE NEXT STRONGER COLD FRONT. THIS COLD FRONT FORECAST TO MOVE THROUGH LATE WEDNESDAY NIGHT OR EARLY THURSDAY AND WILL RESULT IN UNSEASONABLY COOL CONDITIONS ALONG WITH WINDS SHIFTING TO THE NORTHWEST AND NORTH AND BECOMING STRONG AND GUSTY BY LATE WEDNESDAY NIGHT INTO THURSDAY. THESE NORTHWESTERLY TO NORTHERLY WINDS MAY INCREASE TO SPEEDS AROUND 20 TO 30 MPH WITH HIGHER GUSTS ACROSS MOST OF THE FORECAST AREA. HOWEVER...WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES. CANNOT RULE OUT THE NEED FOR A WIND ADVISORY WEDNESDAY NIGHT...PROBABLY AFTER 06Z THURSDAY AND CONTINUING UNTIL THURSDAY AFTERNOON...ACROSS THE NORTHEAST TEXAS AND THE CENTRAL AND EASTERN OKLAHOMA PANHANDLES. STRONG UPPER DYNAMICS ASSOCIATED WITH AN UPPER TROUGH WEDNESDAY NIGHT AND THURSDAY MORNING COULD RESULT IN SOME LIGHT WINTRY PRECIPITATION ACROSS THE FAR NORTHERN SECTIONS OF THE FORECAST AREA. ANY LIGHT SNOW ACROSS THE OKLAHOMA AND EXTREME NORTHERN OR NORTHWESTERN TEXAS PANHANDLES SHOULD ONLY AMOUNT TO AROUND A HALF OF AN INCH OR LESS. BRIEF WARMUP ON FRIDAY AS SOUTHERLY WINDS RETURN AND THEN ANOTHER COLD FRONT MOVES THROUGH LATE FRIDAY OR FRIDAY NIGHT. UNSEASONABLY COOL CONDITIONS AND DRY SATURDAY WITH THE FRONT STALLING ALONG THE LEE OF THE ROCKIES AND SURFACE LOW DEVELOPING ON THE FRONT IN EASTERN NEW MEXICO BY LATE SUNDAY. COULD SEE SOME LOW LEVEL MOISTURE ON THE INCREASE EARLY NEXT WEEK AS THE FRONT REMAINS STALLED OVER EASTERN NEW MEXICO AND WESTERN TEXAS MONDAY. UPSLOPE SURFACE FLOW EARLY NEXT WEEK COULD RESULT IN LOW CLOUDINESS ACROSS THE FORECAST AREA AND POSSIBLY SOME PRECIPITATION. DECIDED TO HOLD OFF FOR NOW ON INSERTING ANY POPS OR WEATHER EARLY NEXT WEEK AS CONFIDENCE IN THE MEDIUM RANGE MODELS LOW AT THIS TIME. SCHNEIDER && .FIRE WEATHER... 20 FOOT WINDS WILL RETURN TO THE SOUTH ON WEDNESDAY AND SHOULD INCREASE TO NEAR 15 TO 20 MPH MAINLY ACROSS THE WESTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A STRONGER COLD FRONT WILL MOVE THROUGH THE PANHANDLES BY LATE WEDNESDAY NIGHT AND EARLY THURSDAY RESULTING IN THE 20 FOOT WINDS SHIFTING TO THE NORTHWEST AND NORTH AND INCREASING TO AROUND 20 TO 30 MPH WITH HIGHER GUSTS BY THURSDAY. DOWNSLOPING SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED FRIDAY AHEAD OF THE NEXT COLD FRONT WHICH WILL INCREASE TO AROUND 15 TO 25 MPH WITH HIGHER GUSTS MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT EXPECTED WEDNESDAY...THURSDAY AND FRIDAY. AS A RESULT...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY MAINLY ACROSS THE WESTERN PANHANDLES WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON THURSDAY ACROSS MUCH OF THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS POSSIBLE ON FRIDAY ACROSS MAINLY THE SOUTHERN TEXAS PANHANDLE. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH NEXT MONDAY AS EITHER THE 20 FOOT WINDS ARE EXPECTED TO BE LESS THAN 15 TO 20 MPH MPH OR THE MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD BE GREATER THAN 20 PERCENT. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 34 70 32 51 26 / 0 0 5 5 0 BEAVER OK 30 63 29 50 23 / 0 0 5 10 0 BOISE CITY OK 29 64 26 48 22 / 0 0 10 10 0 BORGER TX 38 68 37 52 30 / 0 0 5 5 0 BOYS RANCH TX 34 71 34 53 27 / 0 0 0 0 0 CANYON TX 34 70 31 51 25 / 0 0 5 5 0 CLARENDON TX 38 70 37 53 29 / 0 0 5 5 0 DALHART TX 29 67 27 49 20 / 0 0 5 10 0 GUYMON OK 31 64 30 52 23 / 0 0 5 10 0 HEREFORD TX 31 70 32 50 26 / 0 0 0 0 0 LIPSCOMB TX 32 64 33 50 24 / 0 0 5 5 0 PAMPA TX 35 67 33 49 28 / 0 0 0 0 0 SHAMROCK TX 37 66 35 53 28 / 0 0 5 5 0 WELLINGTON TX 38 69 37 55 29 / 0 0 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 144 PM CST TUE FEB 18 2014 OKZ001>003-TXZ001>020-191200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 144 PM CST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE DUE TO LOW RELATIVE HUMIDITIES AND BREEZY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN PANHANDLES ON WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE AREA ON THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON FRIDAY. NORTHWESTERLY TO NORTHERLY WINDS BEHIND A COLD FRONT WEDNESDAY NIGHT AND THURSDAY ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY BE REQUIRED. SOME LIGHT SNOW WILL BE POSSIBLE ACROSS PORTIONS OF THE OKLAHOMA AND THE EXTREME NORTHERN OR NORTHWESTERN TEXAS PANHANDLES LATE WEDNESDAY NIGHT AND THURSDAY MORNING. ANY ACCUMULATIONS SHOULD REMAIN LESS THAN AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH FRIDAY. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490006.